Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 5:03 PM CDT for Lauderdale County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2001, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 4, 2001, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lauderdale County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:40 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 4, 3:40 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT WED APR 4 2001 REF.WW91 DEWPOINTS OF 65-70F KEEPING CAPES UP TO 2200-3000J/KG FOR THE NEXT SEVERAL HOURS WITH LIFTED INDEXES -8 TO -10. THE GOOD NEWS IS THAT WIND FIELDS IN THE LOWER LEVELS CONTINUE TO WEAKEN WITH TIME. THE E-W 850MB THETA-E 330+K RIDGE ACROSS CENTRAL CWFA GRADUALLY WEAKENS AND LIFTS NWD TOWARD MORNING(I.E. 850MB WIND SPEEDS DROP TO <10KTS). CURRENT MID-UPPER LEVEL SHORTWAVE HAS BEEN STUCK IN THE RIDGE AXIS FOR PAST 6-12HRS BUT MANAGES TO DRIFT EWD INTO AL BY 03Z. THAT FEATURE AND LOSS OF LOW LEVEL FORCING SHOULD ALLOW CONVECTION TO DIE BEFORE MIDNIGHT WITH FOG QUICKLY DEVELOPING THEREAFTER. BY 06Z THE 18Z RUN OF MESO ETA SUGGESTS THAT CONVECTIVE INHIBITION WILL REACH 140-220 J/KG OR BETTER FROM S TO N WHICH SHOULD HELP DIMINISH ANY LINGERING TSRA. THAT INHIBITION WEAKENS TO NEAR ZERO AGAIN THURSDAY AFTERNOON SO WILL INTRODUCE SMALL CHANCE AFTERNOON POPS OVER ABOUT NE HALF OF CWFA. THIS CONVECTION NOT EXPECTED TO MOVE IN BUILDING RIDGE AXIS AND SHOULD RAIN ITSELF OUT BY SUNSET. WILL KEEP THURSDAY NIGHT DRY AND BACK FOG TO PATCHY STATUS AS SOME RETURN SLY WIND BEGINS WITH RICH SURFACE AIR. THEN ATTENTION TURNS TO STRONG SPRING STORM LIFTING NEWD THROUGH THE CENTRAL PLAINS. THIS STORM PROMISES A MAJOR OUTBREAK OF SEVERE STORMS FOR THE CENTRAL PLAINS WITH A TRAILING SQUALL LINE EXPECTED TO APPROACH NW MS LATE FRIDAY NIGHT. THE SRN END OF THIS LINE WILL BE CONTROLLED BY STRONG WARM CAPPING EXPECTED TO MOVE E FROM SRN PLAINS TOWARD THE LOWER MS VALLEY. WILL KEEP CHANCE TSRA FOR SATURDAY AND WAIT FOR LATER MODEL RUNS. QPF DISCUSSION...AIRMASS REMAINS JUICY(1.5-1.6 PWATS)THROUGH 06Z WITH DEFINITE FOCUSING BOUNDARY NEAR A CLEVELAND TO CARTHAGE TO QUITMAN LINE. BELIEVE THAT 1-2+ AMOUNTS ARE LIKELY E OF THE BOUNDARY WITH LOCALLY 3 AND POTENTIAL FOR LOCALIZED FLOODING DUE TO SLOWER MOVING CELLS. NCEP QPFS LOOK TOO FAR E AND TOO LIGHT IN THE 00-06Z TIME FRAME. EXTENDED FORECAST...DRY AND VERY WARM RIDGE HOLDS FRIDAY SHIFTS JUST FAR ENOUGH E FRIDAY NIGHT AS MODELS HAVE COME AROUND TO PREFERRED ECMWF 593DM HIGH AT 500MB IN THE NERN GULF FOR SATURDAY. WILL KEEP SUNDAY THROUGH TUESDAY PERIOD PARTLY CLOUDY WITH ABOVE NORMAL TEMPS FOR NOW. THE NEXT PLAINS SYSTEM SHOULD ARRIVE WEDNESDAY OR THURSDAY SO WILL INTRODUCE CLIMATOLOGY POPS. .PRELIM NUMBERS JAN 68/83/65/86/65 42-1- MEI 65/82/64/85/64 5311- .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Apr 4, 11:10 AM CDT, 5 hours 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND EARLY TONIGHT. ...FLOODING... LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH OF A KOSCIUSKO TO MACON LINE...INTO THE AFTERNOON HOURS. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME AREAS THROUGH MID AFTERNOON...PRODUCING LOCALIZED FLOODING OF LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Apr 4, 11:47 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0830 AM MERIDIAN MS 0.75 INCH HAIL
04/04/01 LAUDERDALE
0900 AM MERIDIAN MS 0.75 INCH HAIL
04/04/01 LAUDERDALE
1110 AM 8 E LOUISVILLE MS 0.75 INCH HAIL
04/04/01 WINSTON REPORTED BY CD OFFICE
1125 AM BROOKSVILLE MS 1.00 INCH HAIL
04/04/01 NOXUBEESpecial weather statement, Apr 4, 4:40 PM CDT, 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 440 PM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A GREENWOOD TO CARTHAGE TO RALEIGH LINE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTHEAST OF A LAKE VILLAGE ARKANSAS TO PRENTISS MISSISSIPPI LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A WINNSBORO LOUISIANA TO BROOKHAVEN LINE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER EASTERN MISSISSIPPI. ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED OVER NORTHEAST AND EAST CENTRAL PORTIONS EARLY TONIGHT. ...FLOODING... LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH OF A KOSCIUSKO TO MACON LINE...INTO THE EARLY EVENING HOURS. THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME AREAS THROUGH EARLY EVENING...PRODUCING LOCALIZED FLOODING OF LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 24 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:11 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
| Apr 4, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.